Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

On pristiq for years. High blood pressure, disorientation, dizziness and MS symptoms. Could it be due to the medication?

I been on Pristiq for a few years. can it build up in your system and cause problems after that long? Spikes in BP , disorientation, weakness, dizziness , MS symptoms, I have always had low BP I will all of the sudden start getting really drugged feeling and my legs and arms go weak, and sort of cold , BP goes up and I feel sort of out of it. I have been to the ER twice and gone to a neurologist? deb
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello, thanks for using HCM.
The active substance of pristiq is desvenlafaxine which belongs to a group of antidepressants called selective serotonine and norepinephrine re-uptke inhibitors. The drug blocks movement of serotonin across synapses in the nervous system leaving more active neurotransmitters in the synapse.
Side effects of desvenlafaxine include dizziness, anxiety, nausea, dry mouth, constipation, loss of appetite, weight loss, blurred vision, trouble sleeping, drowsiness, increased blood pressure, abnormal bleeding and increased cholesterol.
Your symptoms could well be explained by intake of pristiq. I will advise you see your physician for a thorough evaluation and to rule out the possibility other pathologies before concluding on pristiq intake.
Answered: Fri, 8 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor